Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 10, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 18, 2024, 1:20 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 18 counties in Missouri. It took effect at Nov 18, 2024, 11:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2024, 1:20 AM CST (07:20 UTC)
- In effect from
- Nov 18, 2024, 11:00 AM CST
- Expired
- Nov 18, 2024, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
All 21 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS73 KSGF 180720 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 120 AM CST Mon Nov 18 2024 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093-094-101-102-190000- /O.NEW.KSGF.WI.Y.0010.241118T1700Z-241119T0000Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence- McDonald-Barry- Including the cities of Sherwin, Lincoln, Warsaw, Nevada, Johnson City, Neutral, Northview, Noel, Columbus, Wheatland, Mount Vernon, Edmonson, Bolivar, Greenfield, Seymour, Rocky Comfort, Aurora, Lone Oak, Pawnee Station, Anderson, Crockerville, Quincy, Buffalo, Filley, Fort Scott, Lamar, Madry, Cole Camp, Cassville, Weaubleau, Tiffin, Foose, Cross Timbers, Goodman, March, El Dorado Springs, Stockton, Appleton City, Carthage, Stippville, Monett, Lockwood, Hermitage, Pineville, Riverton, Baxter Springs, Caplinger Mills, Plad, Cedar Springs, Whitakerville, Kenoma, Pittsburg, Windyville, Meinert, Springfield, Arnica, Rogersville, Chicopee, Mora, Joplin, Charity, Neosho, Lowell, Marshfield, South West City, Marionville, and Olive 120 AM CST Mon Nov 18 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and central, southwest, and west central Missouri. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
3 follow-up statements
501 WWUS73 KSGF 181854 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1254 PM CST Mon Nov 18 2024 MOZ095-103-190300- /O.EXB.KSGF.WI.Y.0010.000000T0000Z-241119T0300Z/ Christian-Stone- Including the cities of Elsey, Kimberling City, Crane, Christian Center, Nixa, Ozark, Indian Point, Silver Dollar City, and Selmore 1254 PM CST Mon Nov 18 2024 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Christian and Stone Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ073-097-101-MOZ055-066>068-077>080-088>091-093-094-101-102-190300- /O.EXT.KSGF.WI.Y.0010.000000T0000Z-241119T0300Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence- McDonald-Barry- Including the cities of Arnica, Chicopee, Lowell, Columbus, Lone Oak, Lamar, Mora, Anderson, Noel, Foose, Kenoma, Lincoln, Weaubleau, Meinert, Seymour, Madry, Sherwin, Goodman, Cross Timbers, Cedar Springs, Joplin, Appleton City, Quincy, Edmonson, Cassville, Pittsburg, Caplinger Mills, Stippville, Greenfield, Tiffin, Stockton, Carthage, Springfield, Northview, Bolivar, Pawnee Station, Baxter Springs, Charity, Whitakerville, Cole Camp, Neutral, Plad, Rogersville, Monett, Olive, Nevada, Johnson City, Filley, Marshfield, Aurora, Mount Vernon, Marionville, March, Fort Scott, Windyville, Lockwood, Neosho, Rocky Comfort, South West City, Wheatland, Hermitage, Riverton, El Dorado Springs, Pineville, Warsaw, Crockerville, and Buffalo 1254 PM CST Mon Nov 18 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Kansas and central, southwest, and west central Missouri. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
262 WWUS73 KSGF 182051 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 251 PM CST Mon Nov 18 2024 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-190300- /O.CON.KSGF.WI.Y.0010.000000T0000Z-241119T0300Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence- Christian-McDonald-Barry-Stone- Including the cities of Arnica, Chicopee, Lowell, Columbus, Lone Oak, Lamar, Mora, Christian Center, Anderson, Crane, Noel, Foose, Kenoma, Lincoln, Weaubleau, Meinert, Seymour, Madry, Sherwin, Silver Dollar City, Goodman, Cross Timbers, Cedar Springs, Joplin, Appleton City, Kimberling City, Quincy, Edmonson, Cassville, Selmore, Ozark, Pittsburg, Caplinger Mills, Stippville, Indian Point, Greenfield, Tiffin, Stockton, Carthage, Springfield, Northview, Bolivar, Pawnee Station, Baxter Springs, Charity, Whitakerville, Cole Camp, Neutral, Plad, Rogersville, Monett, Olive, Nevada, Johnson City, Filley, Marshfield, Aurora, Mount Vernon, Marionville, March, Fort Scott, Windyville, Lockwood, Neosho, Rocky Comfort, Elsey, South West City, Wheatland, Hermitage, Nixa, Riverton, El Dorado Springs, Pineville, Warsaw, Crockerville, and Buffalo 251 PM CST Mon Nov 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Kansas and central, southwest, and west central Missouri. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
691 WWUS73 KSGF 190302 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 902 PM CST Mon Nov 18 2024 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-190415- /O.EXP.KSGF.WI.Y.0010.000000T0000Z-241119T0300Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence- Christian-McDonald-Barry-Stone- Including the cities of Mount Vernon, Ozark, Tiffin, Edmonson, Lincoln, Aurora, Indian Point, Weaubleau, Monett, Buffalo, Rogersville, Kenoma, Johnson City, Noel, Goodman, Rocky Comfort, Lone Oak, Anderson, Nevada, Windyville, Fort Scott, Cross Timbers, Lockwood, Filley, Pawnee Station, Olive, Columbus, Nixa, Pittsburg, South West City, Crane, Springfield, Lowell, Charity, Seymour, Arnica, Marionville, Warsaw, Sherwin, Wheatland, Appleton City, Chicopee, Caplinger Mills, Plad, Elsey, El Dorado Springs, Baxter Springs, Whitakerville, Pineville, Northview, Christian Center, Neutral, Bolivar, Crockerville, Mora, Cole Camp, Riverton, Hermitage, Quincy, Cedar Springs, Lamar, Carthage, Meinert, Neosho, Cassville, Marshfield, Stockton, Stippville, Foose, Joplin, Greenfield, Silver Dollar City, Kimberling City, March, Selmore, and Madry 902 PM CST Mon Nov 18 2024 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ For more information from the National Weather Service, visit http://weather.gov/sgf PC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:50 PM CST, 2 hours 30 minutes earlier. Its key messages:
- A low pressure system will bring rain showers and a few thunderstorms along with windy conditions to the area tonight into Monday evening.
- Some record warm low temperatures will be possible on Monday. See climate section for details.
- Below normal temperatures and dry conditions will occur across the area during the middle and end of the week.
Area forecast discussion, Nov 17, 10:50 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1050 PM CST Sun Nov 17 2024
.KEY MESSAGES...
- A low pressure system will bring rain showers and a few
thunderstorms along with windy conditions to the area
tonight into Monday evening.
- Some record warm low temperatures will be possible on Monday.
See climate section for details.
- Below normal temperatures and dry conditions will occur across
the area during the middle and end of the week.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 200 PM CST Sun Nov 17 2024
Warm conditions are occurring across the area this afternoon, as
early afternoon temperatures are in the upper 60s to the lower
70s currently under cloudy skies. Lows tonight into Monday
morning will only cool into the upper 50s to the lower 60s and
with some record warm lows possible across the area. Highs on
Monday will once again warm into the upper 60s to around 70
degrees.
An upper level trough is currently located across the
southwestern U.S. this afternoon. The trough will lift north
across the southern Plains tonight and across the region Monday
into Monday night. An area of surface low pressure will also
move north out of the southern Plains tonight and across Kansas
on Monday and into Iowa Monday night. Ahead of the low warm air
advection and lift will overspread the area from north to south
late this evening into Monday morning. Showers are expected to
develop within this band of lift ahead of the low. Instability
will be limited but there may be just enough for a few embedded
rumbles of thunder within the showers tonight into Monday
morning. Coverage in this activity will be better to the west
of Highway 65 and especially west of I-49 closer to the low.
Precipitable water values will increase to 1.5 to 1.75 inches
tonight into Monday, with locally heavy rainfall possible
especially west of Highway 65 where the better coverage in the
convection will occur. As the surface low lifts north on Monday
the rain will also move north and out of the area with a break
in the rain developing Monday morning.
The pressure gradient will tighten across the region east of the
Low on Monday. Gusty winds will develop Monday morning and
continue into the early evening hours as the pressure gradient
tightens across the area. Southerly winds of 20 to 25 mph with
gusts up to 35 to 45 mph are expected. The strongest winds will
be across extreme southeastern Kansas and far western Missouri
closer to the surface low. Clouds will be over the region which
could limit how deep the mixing occurs tomorrow but with strong
low level winds gusts up to 35 to 45 mph are expected at times
Monday.
As the surface low lifts to the northeast across Kansas Monday
a cold front will move east across the area Monday afternoon and
evening. A line of showers and storms are expected to develop
along the front as forcing occurs along the front. Instability
will be weak across the area with 200 to 400J/kg of MUCAPE, with
weaker low level CAPE. With the strong low level wind fields
some strong to marginally severe storms will be possible with
gusty winds the main risk. Wind shear will be strong, but low
level instability will be weak and cannot support a balance to
slight shear dominate line. Therefore the tornado potential is
overall low due to the limited low level instability. The
showers and storms will end from west to east Monday evening.
Locally heavy rainfall will be possible but the line will
overall move fairly quickly to the east.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 200 PM CST Sun Nov 17 2024
Slightly cooler conditions will move into the area on Tuesday
behind the frontal passage Monday. Highs Tuesday will warm into
the upper 50s to the middle 60s.
Another upper level trough will move through the region later
Tuesday into Wednesday. A drier air mass will be in place and
models continue to trend dry with the passage of this trough.
Below normal temperatures will occur Wednesday into Friday as a
colder air mass advects into the region behind the trough. Highs
in the 40s and lowers in the upper 20s to the lower 30s are
expected Wednesday through Friday. An upper level ridge will
then build east into the Plains by next weekend returning
temperatures to closer to normal for this time of year to the
area for the weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1043 PM CST Sun Nov 17 2024
Flight conditions will deteriorate overnight into Monday morning
as rain moves in by 8-9Z. Ceilings will continue to drop into
MVFR with a brief period of IFR ceilings as rain moves through.
Uncertainty exists on the potential for thunder and have used
prob30 for the 9-12z timeframe. A break in the rain is likely
during the mid/late morning hours Monday with additional
showers likely during the afternoon. South to southeast winds
will rapidly increase on Monday with gusts around 30kts likely.
SGF and JLN may even see gusts over 35kts. Low level wind shear
is likely at the sites as well on Monday.
&&
.CLIMATE...
Issued at 137 AM CST Sun Nov 17 2024
Date /Station Record Warmest Forecast Lowest
Lows Temperatures
Monday 11/18
Springfield 59/1942 59
Joplin 64/1942 58
West Plains 53/1991 57
Vichy 58/1899 56
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Burchfield
CLIMATE...LindenbergHazardous weather outlook, Nov 17, 7:37 PM CST, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 737 PM CST Sun Nov 17 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 737 PM CST Sun Nov 17 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Showers and a few thunderstorms will move north across the area tonight into Monday morning. Locally heavy rainfall will be possible, especially west of highway 65. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty southerly winds will occur across the area on Monday as gusts of 35 to 45 mph occur at times. The strongest winds will occurring across western Missouri and southeastern Kansas. Additional showers and thunderstorms will move from west to east across the area Monday afternoon into the evening hours. A few strong thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Nelson
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.